MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Catalog Number ULT8.5-8.5-22-NUCL-B-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterectomy stent was placed in the patient for nephroureteral drainage on an unspecified date.Immediately upon placement, leakage was discovered at the hub.The drain was removed and replaced.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Requests have been made for additional information including patient information.However, none has been received.
 
Event or Problem Description
In additional information received on 16oct2018, it was noted that there were no issues or difficulties experienced during placement of the device.The date of the event was said to have happened "a few weeks ago".The exact date of event was not provided.
 
Additional Manufacturer Narrative
In additional information received on 16oct2018, it was noted that there were no issues or difficulties experienced during placement of the device.The date of the event was said to have happened "a few weeks ago".The exact fate of event was not provided.Reported to a regulatory agency: no.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Corrected data: a2-a4:asku.B7: asku.Additional information: d10: product received on: 22oct2018.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.Clinical assessment: in this case, a leaking hub could potentially cause inadequate drainage and possibly result in hydronephrosis.At this time, the most probable causes of this event are device handling, device failure or manufacturing related.One 8.5fr mac-loc catheter was returned for evaluation in damaged condition.The tubing had been cut approximately 1.8cm distal to the hub.The plastic cap was secure to the rest of the hub, and the tubing was secure within the cap.A leak test was conducted and confirmed the presence of a leak at the connection between the plastic cap and the tubing of the catheter.The thread count was measured and was found to be higher than specified.It is possible this contributed to the failure.Additionally, a document based investigation evaluation was performed.There are adequate controls in place to prevent the release of nonconforming product.A review of the device history record showed no relevant nonconformances that could have contributed to this failure mode.It should be noted that there were no other complaints reported for lot 9003162.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7965010
Report Number1820334-2018-03068
Device Sequence Number11189148
Product Code LJE
UDI-Device Identifier00827002481732
UDI-Public(01)00827002481732(17)210709(10)9003162
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Catalogue NumberULT8.5-8.5-22-NUCL-B-RH
Device Lot Number9003162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer10/16/2018
12/13/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/06/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1